Trajectory Tracking for Discrete-Time Port-Hamiltonian Systems
Authors
Abstract
This letter presents a regulator for nonlinear, discrete-time port-Hamiltonian systems that lets the state track a reference signal. Similarly to continuous-time approaches, the synthesis is based on the mapping via state-feedback of the open-loop error system to a target one in port-Hamiltonian form, and with an asymptotically stable origin that corresponds to the perfect tracking condition. The procedure is formally described by a matching equation that, in continuous-time, turns out to be a nonlinear partial differential equation (PDE). This is not the case for sampled-data systems, so an algebraic approach is proposed. The solution is employed to construct a dynamical regulator that performs an “approximated” mapping. The stability analysis relies on Lyapunov arguments.
Citation
- Journal: IEEE Control Systems Letters
- Year: 2022
- Volume: 6
- Issue:
- Pages: 3146–3151
- Publisher: Institute of Electrical and Electronics Engineers (IEEE)
- DOI: 10.1109/lcsys.2022.3182845
BibTeX
@article{Macchelli_2022,
title={{Trajectory Tracking for Discrete-Time Port-Hamiltonian Systems}},
volume={6},
ISSN={2475-1456},
DOI={10.1109/lcsys.2022.3182845},
journal={IEEE Control Systems Letters},
publisher={Institute of Electrical and Electronics Engineers (IEEE)},
author={Macchelli, Alessandro},
year={2022},
pages={3146--3151}
}
References
- Quispel, G. R. W. & Turner, G. S. Discrete gradient methods for solving ODEs numerically while preserving a first integral. Journal of Physics A: Mathematical and General vol. 29 L341–L349 (1996) – 10.1088/0305-4470/29/13/006
- Gören-Sümer, L. & Yalçιn, Y. Gradient Based Discrete-Time Modeling and Control of Hamiltonian Systems. IFAC Proceedings Volumes vol. 41 212–217 (2008) – 10.3182/20080706-5-kr-1001.00036
- Monaco, S., Normand-Cyrot, D. & Tiefensee, F. Nonlinear port controlled Hamiltonian systems under sampling. Proceedings of the 48h IEEE Conference on Decision and Control (CDC) held jointly with 2009 28th Chinese Control Conference 1782–1787 (2009) doi:10.1109/cdc.2009.5399866 – 10.1109/cdc.2009.5399866
- Aoues, S., Di Loreto, M., Eberard, D. & Marquis-Favre, W. Hamiltonian systems discrete-time approximation: Losslessness, passivity and composability. Systems & Control Letters vol. 110 9–14 (2017) – 10.1016/j.sysconle.2017.10.003
- Moreschini, A., Mattioni, M., Monaco, S. & Normand-Cyrot, D. Discrete port-controlled Hamiltonian dynamics and average passivation. 2019 IEEE 58th Conference on Decision and Control (CDC) 1430–1435 (2019) doi:10.1109/cdc40024.2019.9029809 – 10.1109/cdc40024.2019.9029809
- ehrhardt, A geometric integration approach to smooth optimisation: Foundations of the discrete gradient method. arXiv 1805 06444 (2020)
- Stramigioli, S., Secchi, C., van der Schaft, A. J. & Fantuzzi, C. Sampled data systems passivity and discrete port-Hamiltonian systems. IEEE Transactions on Robotics vol. 21 574–587 (2005) – 10.1109/tro.2004.842330
- Costa-Castello, R. & Fossas, E. On preserving passivity in sampled-data linear systems. 2006 American Control Conference 6 pp. (2006) doi:10.1109/acc.2006.1657407 – 10.1109/acc.2006.1657407
- Fujimoto, K., Sakurama, K. & Sugie, T. Trajectory tracking control of port-controlled Hamiltonian systems via generalized canonical transformations. Automatica vol. 39 2059–2069 (2003) – 10.1016/j.automatica.2003.07.005
- Ortega, R. & García-Canseco, E. Interconnection and Damping Assignment Passivity-Based Control: A Survey. European Journal of Control vol. 10 432–450 (2004) – 10.3166/ejc.10.432-450
- Ruth, R. D. A Can0nical Integrati0n Technique. IEEE Transactions on Nuclear Science vol. 30 2669–2671 (1983) – 10.1109/tns.1983.4332919
- Talasila, V., Clemente-Gallardo, J. & van der Schaft, A. J. Discrete port-Hamiltonian systems. Systems & Control Letters vol. 55 478–486 (2006) – 10.1016/j.sysconle.2005.10.001
- Marsden, J. E. & West, M. Discrete mechanics and variational integrators. Acta Numerica vol. 10 357–514 (2001) – 10.1017/s096249290100006x
- Gonzalez, O. & Simo, J. C. On the stability of symplectic and energy-momentum algorithms for non-linear Hamiltonian systems with symmetry. Computer Methods in Applied Mechanics and Engineering vol. 134 197–222 (1996) – 10.1016/0045-7825(96)01009-2
- Kotyczka, P. & Lefèvre, L. Discrete-time port-Hamiltonian systems: A definition based on symplectic integration. Systems & Control Letters vol. 133 104530 (2019) – 10.1016/j.sysconle.2019.104530
- Dai, S. & Koutsoukos, X. Safety analysis of integrated adaptive cruise control and lane keeping control using discrete-time models of port-Hamiltonian systems. 2017 American Control Conference (ACC) 2980–2985 (2017) doi:10.23919/acc.2017.7963404 – 10.23919/acc.2017.7963404
- Feng, K. & Qin, M. Symplectic Geometric Algorithms for Hamiltonian Systems. (Springer Berlin Heidelberg, 2010). doi:10.1007/978-3-642-01777-3 – 10.1007/978-3-642-01777-3
- van der Schaft, A. L2-Gain and Passivity Techniques in Nonlinear Control. Communications and Control Engineering (Springer International Publishing, 2017). doi:10.1007/978-3-319-49992-5 – 10.1007/978-3-319-49992-5
- Gonzalez, O. Time integration and discrete Hamiltonian systems. Journal of Nonlinear Science vol. 6 449–467 (1996) – 10.1007/bf02440162
- Moreschini, A., Mattioni, M., Monaco, S. & Normand-Cyrot, D. Stabilization of Discrete Port-Hamiltonian Dynamics via Interconnection and Damping Assignment. IEEE Control Systems Letters vol. 5 103–108 (2021) – 10.1109/lcsys.2020.3000705
- Nunna, K., Sassano, M. & Astolfi, A. Constructive Interconnection and Damping Assignment for Port-Controlled Hamiltonian Systems. IEEE Transactions on Automatic Control vol. 60 2350–2361 (2015) – 10.1109/tac.2015.2400663
- Kotyczka, P. & Thoma, T. Symplectic discrete-time energy-based control for nonlinear mechanical systems. Automatica vol. 133 109842 (2021) – 10.1016/j.automatica.2021.109842
- Anstreicher, K. M. & Wright, M. H. A Note on the Augmented Hessian When the Reduced Hessian is Semidefinite. SIAM Journal on Optimization vol. 11 243–253 (2000) – 10.1137/s1052623499351791
- Harten, A., Lax, P. D. & Leer, B. van. On Upstream Differencing and Godunov-Type Schemes for Hyperbolic Conservation Laws. SIAM Review vol. 25 35–61 (1983) – 10.1137/1025002